Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 37, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Mar 28, 2018, 11:49 AM CDT for Muhlenberg County, Kentucky. It took effect at Mar 29, 2018, 1:36 PM CDT. It was in force for 18 days.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2018, 11:49 AM CDT (16:49 UTC)
- In effect from
- Mar 29, 2018, 1:36 PM CDT
- Expired
- Apr 16, 2018, 8:22 AM CDT
- In force
- 18 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Muhlenberg County, KY
The radar
The Ft Campbell radar (KHPX), 55 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) at Paradise (PRDK2). The gauge peaked at 22.03 ft at Apr 2, 2018, 8:00 AM CDT.
- Action stage
- 378 ft
- Minor stage
- 380 ft
- Moderate stage
- 386 ft
- Major stage
- 400 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 28, 2:38 AM CDT, 9 hours 11 minutes earlier.
Area forecast discussion, Mar 28, 2:38 AM CDT, 9 hours 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
238 AM CDT Wed Mar 28 2018
.SHORT TERM...(Today through Friday night)
Issued at 225 AM CDT Wed Mar 28 2018
With the surface frontal boundary currently positioned over our
southeast, postfrontal rains overruning it continue streaming
across the boundary/overtop the bulk of the FA. This is falling
over grounds that already received 1/2-3/4" QPF amounts from the
rains Tuesday.
The models are doing good on the boundary and the rain/Pop, but
there is a problem between the GFS and NAM on this afternoon.
Overall the GFS has done well, but it totally moves pcpn out this
pm, while the NAM develops another banded zone of QPF over
southwest Ky. The blend of models/collab consensus was to keep a
high pop thru the pm hours, so we couldn't budge off that too
much, esp with the 00z deterministic GFS outlying on that
strategy. As a result, we did like our neighbors and skewed toward
the NAM on Pops/Qpf for late in the day into tonight. This yields
two main bands of pcpn, for the first half of today, then again
late today-tonight-early tmrw. The net total of 2-3 inches
matches nicely with neighbors, and the WPC 2+" line, where the
SLGT risk of exceeding FFG guidance exists. As a result, we've
issued a FFA for our southwest Ky counties in collaboration with
our neighbors. PW's that approach the 99th percentile thru the
life of the watch makes locally heavier amounts possible, with
flooding an ever heightening risk.
While the thunder risk appears minimal with instability a lacking
ingredient, there could be a clap here or there at times. Either
way, locally heavier rains are possible in the banded zones which
may occur at times thru the life of the event.
.LONG TERM...(Saturday through Tuesday)
Issued at 225 AM CDT Wed Mar 28 2018
As with the previous forecast packages the last two days, there is
low to medium forecast confidence in the placement of PoPs/QPF/cloud
cover in the extended portion of the forecast for the WFO PAH area.
The lowest forecast confidence occurs with the approach of the next
closed low moving toward the southern California/Baja region Sunday
into Monday. Each of the medium range guidance solutions
(ECMWF/GFS/Canadian) have different timing and intensity (closed low
vs. open wave) between Sunday afternoon through Tuesday afternoon.
This variability, in turn, impacts the general frontal position and
overrunning expected along and north of that boundary.
For now, with no clear signal for precipitation vs. no
precipitation, a combination of the Canadian (CMCnh) and the
regionally blended model initialization was used for the extended
forecast package.
The takeaway is that the best QPF (precipitation amounts) from
Saturday through the middle of next week will lie along and south of
the southern border counties of southeast Missouri and west
Kentucky. With the exception of any drying on Friday, soil moistures
will remain higher in the aforementioned area and may lead to a much
lower threshold for areal flooding, especially in southern sections
of west Kentucky.
&&
.AVIATION...
Issued at 225 AM CDT Wed Mar 28 2018
Post frontal MVFR ceilings and visibilities will intersperse with
IFR ceilings associated with a band of generally light to moderate
rainfall through the morning hours. A brief break into MVFR/VFR
category ceilings will be possible from late morning into the
early afternoon, before returning to IFR/MVFR ceilings later in
the afternoon and into the evening/overnight as the next banded
rains develop.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...Flood Watch through Thursday evening for KYZ001-002-006-008-009-
011>013-016-017-020>022.
&&Hazardous weather outlook, Mar 28, 3:05 AM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 305 AM CDT Wed Mar 28 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 305 AM CDT Wed Mar 28 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Locally heavy rainfall is forecast. A Flood Watch is in effect. Refer to the Watch for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Flood Watch remains in effect through the day Thursday for storm total forecast rainfall of 2 to 3 inches. Locally higher amounts are possible. Refer to the Watch for additional details. A small chance of thunderstorms is forecast mainly over southeast Missouri Saturday evening and Monday night, then across the entire area Tuesday afternoon and evening. At this time, any severe weather potential is minimal. A light wintry mix is possible late Sunday night. Little or no accumulation is expected. .SPOTTER INFORMATION STATEMENT... Spotter reports of rainfall and flooding are appreciated.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:25 AM CDT | Flood Watch | PAH | Caldwell, Calloway, Christian, Fulton, Graves, Hickman and 7 more | 39 hr |
| Mar 27, 9:14 PM CDT | River Flood Warning | PAH | Jackson | 14 days |
| Mar 28, 12:06 PM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 6 days |
| Mar 28, 1:28 PM CDT | River Flood Warning | PAH | Wayne | 14 hr |
Nearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.